im just strting it swapping from , a few days of 60mg 3 times a day codine. Have severe pain, restless legs, mirapex working some what but need to wait longer before i can increase dose or for it to work. This is hopefully temporary until i get an appointment with a neoro psychatritst( been waiting over a year in pain had enough) was on methadone HATED IT withdrew of 105mg in a couple of months) to explain cronic head aches which topamax has helped with, had 3 head injuries 2 with breaks and scaring, also possible late eccects of radiotherapy to my head , neck area annd also chemo0therapy. Body aches and bone pain , loss of energy and all out of will power, im hoping this will give me some hope and comfort until i can get help as iv been to hospital suicidal and they cant help, either can my gp, either can mental health services , only on with athority to do the scans is the neoro psych who has been of sic when i did finally get an appointment so waiting on another, coming off a suicide attempt so happy to go on pain medication but not methadone never again the withdrawl destroyed me. Im told withdrawl wont be a problem but if it is as long as its just 4 days im o0k with it as methadone is 3 weeks once you cold turkey it enough to get down to a level to go off it if not weening of 105mg 1mg a week would take 2 years and i tried this at the start and each day was like hell any how so i had to get off it quick. please can others share the benifits of this med, i need some hope right now, i want to get my motivation back so i can build my body up and pain tolerance, and build more into my daily routine as i dont have much to look forward to each day at the moment and dread waking up to know i have to be present in the suituation im in plus all of the other issues iv put aside that have built up over the last few years, im only 30 turning 31 august ,please inspire me thanks in advance.
21 Jul 2010
You actually sound like you are in a similar situation as me except mine isnt/wasn't as severe. Tramadol is a good drug in that it actually helps as an antidepressant as well and withdrawl was never a problem for me. One of my friends gets withdrawl from it but never anything like a normal narcotic. I need 200 mg for releif though so u might need more than 100 but try that dose first. Just try to stay strong and work through it. I know first hand that its way way easier said than done but generally it only lasts for a day or a few days before having a few good days after that. So I just try to look forward to the coming days and think of all the good fun things I can do. Also try to get out of the house with someone else if its possible. That makes a big difference for me. And lastly I've been taking effexor for a few weeks now with very good results so u might want to try that.
Now I'm at like 2 days a month on average where I'm very depressed instead of like 4 days a week before. Hope u can get something good out of this. The support we all get here is a big help for a lot of people.
21 Jul 2010
Out of will power? Please say it ain't so cheersrichard! So you need a little hope and inspiration. Ok then. Tramodol will help you very much. I know what you have been through and your meds. Tramodol will keep you fairly comfortable and get you a step back from that ledge. You have so much going for you. If it weren't for Tramodol, I would have lost it not long ago. Besides, you're a Leo, a fighter, tenacious, and always put up a good fight. No, not a believer in astrology, just read about Leo's cause my daughter is one. And boy is she a fighter! She's been clean for over a year now. She did get support from N/A which has literally saved her life. Cheersrichard, you need to save YOU! We can support you, cheer you on, root from the stands, but it is your life, your future. I don't want to lose a dear friend. You may not realize it, but you saved me too. I know it is so hard waiting only to find out, No, we can't help you.
Or sorry, can't do that for you. But you know something? THEY are the ones who will suffer the loss of never getting to know such a smart, insightful person. You really don't know what you have done for others do you? Rather than dread waking up, look forward to a new day. It is not, nor ever will be, the end of the line for you. You just can't envision it now. I promise you, that is temporary. Yes, you have been tested more than most. Stronger people have given up, weaker people have given up. But you my friend are a oner, a person like no other. You have qualities, talents, and gifts that very few are blessed with. I know you have put them aside, waiting for that magic to come along and inspire you once again. Tramodol is not that magic. But I promise you, it will ease the pain and fears. The people here can also ease the pain and fears. Three words I have heard my entire life just popped in my head... "Faith, Hope, Enthusiasm" You have it in you cheersrichard, time to once again pull yourself up by the boot straps and begin anew. Let it go... free yourself of the worry and feeling of hopelessness. The new meds need a chance to work. You need a chance to once again, share with the world this wonderful person we know you are!
With much love and faith in you,
22 Jul 2010
Hello... just wanted to put my 2 cents in. Don't be fooled- Tramadol can easily become an addictive medicaion. It was introduced by the pharmacudical company to doctors as a med "that worked like a narcotic, but was not narcotic". This intrigued plenty of phycisians who are not comfortable with writing pain meds, as well as patients who did not want to go the narcotic route. This was more than a little misleading, and pleanty of pain patients have found themselves addicted to, dependant on, or abusing this medication, with definite withdrawal sympoms when abruptly stopped. It's my understanding that the Pharmacudical company was made to change calling this a non narcotic/ non opioid.
**Ultram may be habit-forming. Tell your doctor if you feel the medicine is not working as well in relieving your pain. Do not change your dose without talking to your doctor. Do not stop using Ultram suddenly, or you could have unpleasant withdrawal symptoms such as anxiety, sweating, nausea, diarrhea, tremors, chills, hallucinations, trouble sleeping, or breathing problems. Talk to your doctor about how to avoid withdrawal symptoms when stopping the medication
Available Dosage Forms:
Tablet, Extended Release
Therapeutic Class: Analgesic
**Chemical Class: Opioid
Uses For Ultram
Tramadol is used to relieve moderate to moderately severe pain, including pain after surgery. The long-acting tablets are used for chronic ongoing pain.
**Tramadol belongs to the group of medicines called opioid analgesics. It acts in the central nervous system (CNS) to relieve pain. When tramadol is used for a long time, it may become habit-forming (causing mental or physical dependence). Physical dependence may lead to side effects when you stop taking the medicine
Tramadol/Ultram may or may not be the right pain reliever for you. You can even ask you physician for samples. Do not crush or split these.
It seems to me, that you need a Dr that can get your pain under control. This may entail the use of a pain medication that you take regulalry as perscribed, as well as another pain medication for breakthrough pain. Also, if needed, physical therapy, theraputic Botox injections, a TENS unit, accupuncture, and excersises that are specific to your needs. Neurologists have a great understanding about pain, and the way you and your body, and brain respond to it. If I read correctly, you are seeing a General Practitioner and a Neuropsychiatrist?? I work for a group of neurologists, and even if I didn't, i think i would start there (or get referred depending on your insurance). Look for a neurologist that sub-specialized in pain management. They have a great deal of knowledge about pain, nerve, muscle, head muscularskeletal, ect. And they are familiarized with the appropriate meds. The neurologist may even refer you to a Pain Management Dr, or even a Rheumotoligist. Any one of these specialists can order a vast array of diagnostic testing, including nerve conduction, electromyogram, bloodwork to find the source of the issue. You should not be left in pain, and must be your own advocate, so you can lead a happy, functional life. Many of the diagnostic tests can be done at the Neuro's office, too. We also have a Neuropsychologist (not psychiatrist) in the office to help patients deal with their chronic pain issues, as it most certainly can be very stressful to say the least. Sometimes it takes a frustrating amount of time to find the right medication(s) that work for you, but you deserve to be pain free. Try a sample pack of Ultram, it may work for you- but don't think for a minute that your body can't/won't develop a dependance, even if you don't. I have found that Nucynta (an opioid- but not comparable to morphine like i have read! Not even close!) to be an effective pain reliever, as well as xanax (for pain, not anxiety). Everybody's different, as everybody's pain is different. I hope you find the right pain treatment soon. Best wishes...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have restless legs almost every night at 3 hour intervals. On the slight chance that I won't have an occurance, can I wait until I have ...
4 answers • 16 May 2011
... doctor to put me on mirapex,any comment?
2 answers • 27 Jul 2011
... for something that works and won't make me terribly nauseous, the Mirapex works for my RLS but the side effects aren't worth it. I have ...
5 answers • 19 Dec 2011
I've been taking 30mg Cymbalta (for fibro, anxiety, depression) & 0.125mg Mirapex (for rls) for the past 2 1/2 weeks and have had bad ...
1 answer • 23 Apr 2012
Surgery on hold I take Mirapex oral 3 mg for restless legs.
1 answer • 8 Jul 2014